Hail, Ringgold
- When
- June 21, 6:10 PM CST
- Where
- Ringgold County, 4.9 mi SSE of Delphos
- Measured
- 1.25 in hail
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.610, -94.280
A lingering stationary front was draped across far southern Iowa that helped to initiate a few storms and hail reports.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
A lingering stationary front was draped across far southern Iowa that helped to initiate a few storms and hail reports.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 21, 5:51 PM CST, 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 651 PM CDT SUN JUN 21 2015 .SHORT TERM /TONIGHT/... ISSUED AT 321 PM CDT SUN JUN 21 2015 COMPLEX FORECAST TONIGHT AS WE WILL BE DEALING WITH A COUPLE OF DIFFERENT THINGS. ACROSS SOUTHERN IOWA...THE FRONTAL BOUNDARY THAT WENT THROUGH US YESTERDAY HAS STALLED ACROSS NORTHERN MISSOURI AND WILL BEGIN TO SHIFT NORTH AS A WARM FRONT AT SOME POINT THIS EVENING. MODELS HAVE BEEN TRYING TO DO THIS AS EARLY AS LATE AFTERNOON WITH EACH UPDATE BUT THE FRONT HAS NOT BUDGED ALL DAY AND HAS BEEN RAKING NORTHERN MISSOURI ALL DAY. EVENTUALLY THIS WILL WORK NORTH...THOUGH PROBABLY NOT UNTIL MID EVENING AT THE EARLIEST THEN LIFT ACROSS THE SOUTHWEST HALF BY 12Z MONDAY. SOME STRONG STORMS COULD DEVELOP ALONG THIS BOUNDARY AND ALSO PRODUCE LOCALLY HEAVY RAINFALL. ACROSS NORTHERN IOWA WE ARE EXPECTING TO DEVELOP IN EARNEST ACROSS THE DAKOTAS THIS EVENING THEN MERGE INTO AN MCS TONIGHT AND ROLL INTO MN AND POSSIBLY BRUSH NORTHERN IA LATE TONIGHT INTO MONDAY MORNING. SO FAR ALL THE MODELS SUGGEST THIS SCENARIO HOWEVER IT IS WORTH A MENTION THAT THE NAMDNG IS THE ONLY MODEL THAT DROPS THIS MCS INTO NORTHERN IOWA...WHICH WOULD BRING SEVERE STORMS AND HEAVY RAINFALL INTO THE AREA. THIS IS NOT THE LIKELY SCENARIO GIVEN THE STRONG WARM ADVECTION FORECAST TO TAKE PLACE ACROSS SOUTHERN/SOUTHWEST IOWA BUT IT IS WORTH WATCHING. CONSEQUENTLY POPS ARE THE TRICKIEST PART OF THE FORECAST...BOTH IN TIMING AND LOCATION. I WENT WITH THE LEADING EDGE OF THE WARM ADVECTION AS THE FAVORED AREAS FOR PRECIP AND SHIFT POPS GRADUALLY NORTHEAST WITH TIME WHICH IS KIND OF A BLEND OF THE NAM AND HI-RES MODELS. .LONG TERM /MONDAY THROUGH SUNDAY/... ISSUED AT 321 PM CDT SUN JUN 21 2015 SHOWERS AND THUNDERSTORMS WILL END FROM SOUTHWEST TO NORTHEAST ACROSS THE STATE MONDAY WITH SHORTWAVE TROUGH EXITING TO THE UPPER MIDWEST. MUCH OF THE STATE WILL REMAIN IN THE WARM SECTOR MONDAY AHEAD OF AN ADVANCING WEAK FRONT BRINGING WARMER TEMPERATURES AND MUGGY CONDITIONS. DRIER AND COOLER AIR SETTLES INTO MOST OF IOWA BEHIND THE FRONT ON TUESDAY. THE FRONT BEGINS TO LIFT NORTH AGAIN LATE TUESDAY INTO WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE FRONT AIDED BY SHORTWAVES MOVING THROUGH WESTERLY FLOW ALOFT. UPPER TROUGH DEEPENS LATE IN THE WEEK WITH SHORTWAVE ENERGY DIGGING THROUGH THE UPPER FLOW OVER THE NORTHERN PLAINS. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE NEAR AN ADVANCING COLD FRONT WITH TEMPERATURES TRENDING BELOW NORMAL. && .AVIATION...22/00Z ISSUED AT 649 PM CDT SUN JUN 21 2015 STRONG WARM ADVECTION AND THETA-E ADVECTION OVERNIGHT WITH SCATTERED THUNDERSTORMS ACROSS CENTRAL IOWA. WHILE MOST LOCATIONS WILL BE VFR...MVFR TO IFR CONDITIONS WILL BE LIKELY IN AND AROUND THUNDERSTORMS. WINDS WILL INCREASE QUICKLY INTO MONDAY WITH STRONG SOUTHWEST WINDS DURING THE MORNING. LIKELY CAPPING OFF ON MONDAY WITH WARM TEMPERATURES BEFORE COLD FRONT MOVES THROUGH. GENERALLY VFR CONDITIONS EXPECTED THROUGH THE DAY. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...FAB LONG TERM...ANGLE AVIATION...COGIL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 402 PM CDT SUN JUN 21 2015 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-222115- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 402 PM CDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT IN NORTH CENTRAL IOWA. DAMAGING WINDS...HAIL AND HEAVY RAIN WILL BE POSSIBLE IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY. A FEW OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND HEAVY RAIN. ADDITIONAL THUNDERSTORMS ARE POSSIBLE WEDNESDAY INTO THURSDAY MORNING AND LATE THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN NORTH CENTRAL IOWA EARLY MONDAY.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
626 PM CDT SUN JUN 21 2015
IAZ092>094-220030-
TAYLOR IA-DECATUR IA-RINGGOLD IA-
626 PM CDT SUN JUN 21 2015
...STRONG STORM TO PASS FROM TAYLOR TO RINGGOLD COUNTY...
AT 625 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHEAST OF LENOX...OR 11 MILES WEST OF MOUNT AYR...MOVING
EAST AT 30 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT AYR...LAMONI...CLEARFIELD...DIAGONAL...KELLERTON...BENTON...
MALOY...DELPHOS...LAMONI MUNICIPAL AIRPORT AND MT AYR MUNICIPAL
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4067 9458 4084 9453 4076 9385 4057 9391
4057 9420
TIME...MOT...LOC 2325Z 283DEG 28KT 4074 9446
COGILThe Des Moines radar (KDMX), 133 km away, was scanning. The volume nearest the first event began at 00:07 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2015Every state in 2015This day in weather historyWarnings in Iowa, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576349, 576350.